advertisement
Question
Posted by: AP | 2004/12/21

Whats Happening To Me. Help

Hi there

I was due for my periods on the 6 of December, but didn't get it. I did a test on the 10 of December and it was negative. My husband and I had intercourse on the 12 of December, and then on the 13 of December I got my periods. I usually get my periods for 5 five days, but this time it was full 7 days. I have not been on any contraceptive for a long time, and have been to my gynae before we decided to have a baby - no problems there. Please help, I'm starting to get worried.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

I assume that your periods are usually completely regular. The occasional late period is not uncommon. It may mean that you did not ovulate in this cycle. This could be due to a number of things, including stress, changes in diet, etc.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: AP | 2004/12/21

Thanks Golly and Pokkel for the reply. I wish this helps for me to get more answers.

I left the pill about 1 year ago. My cycle was not regular. I used to skip about 2 months before getting it again, but after a few months of leaving the pill I started getting it every month. Before geeting my periods I suffer from lower backache and during the first 2-3 days I suffer from severe stomach cramps. I spoke to my gynae aboth this and he said that there is nothing wrong. No one in my family had problems trying to conceive. Maybe I'm just being anxious, since this will be my first baby. I've only being trying for two months now. I think I just need to relax a little, but I'm afraid something might go wrong if I ignore any signs.

Reply to AP
Posted by: Pokkel | 2004/12/21

You don't say when did you last use contraceptives...
It sounds to me as if you have left the pill about 2/3 months ago, and your body is still trying to regulate itself, and to normalise your cycles.
It is normal for you body to sometimes have a longer period, so you should not be concerned about that.
Since your period did start on the 13th, you most fertile days will be from the 22nd to the 28th of December.

All the best

Reply to Pokkel
Posted by: Golly | 2004/12/21

Dear AP,

No need to get worried unless you have been ttc for more than a year (or if you are over 35 and ttc for 6 months without success).

It is possible that you ovulated later this month due to stress or other emotional/health factors and that the longer period is due to this time delay.

A gynae can hardly tell if there is anything wrong from a normal check up. However, some indications of potential problems could be ascertained from your answers on the following: how regular are your cycles, do you have painfull periods, back ache, pain during intercourse, did anyone in your family have trouble conceiving, etc.

If you have been ttc for over a year with no luck, see a gynae specialising in infertility or a reproductive specialist. But worry may also impact on your ability to conceive, so rather keep trying and be positive. Remember that you only have ~20% chance of conceiving every month - so it may take a bit of trying.

All the best in ttc.

Reply to Golly

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement